How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3140
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I have stents and I am on Plavix for a few years. Now they

Customer Question

I have stents and I am on Plavix for a few years. Now they discovered arterial fib and said I need another blood thinner. Can you take Eliquis and Plavix?
Submitted: 3 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 3 months ago.

Hi,

Im sorry to hear about your situation. Now Plavix contains clopidogrel which is a drug which acts on the platelets and prevents the formation of a blood clot. This is required for maintenance of stents and to prevent development of clogging in the stents. Eliquis on the other hand contains an anticogulant, this is the true blood thinner and contains apixaban. This drug would needed to prevent formation of a blood clot in your heart, which can develop in atrial fibrillation.

Now while both of them prevent development of blood clots, they have different functions. The true blood thinner is eliquis, not plavix. However coming to your question, while it can be dangerous taking both of them together, they CAN be used under the supervision of your doctor, he will just have to monitor you for any side effects.

It however is recommended that alternative drugs be used in their place BUT as i said they can be used if your cardiologist closely monitors them and looks at you frequently for any potential signs of bleeding.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 3 months ago.

Would you to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Related Medical Questions